Feedback on Ortho Tri-Cyclen, page 25
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I am on ortho tri cyclen and I find that I feel bloated and swelled for about 3/4 of the month. Is this normal and is there any way to counteract the bloatiness? Is there anything I can take?
AskDocWeb: That depends on how much bloating you are having. Talk to your physician about this and if the bloating is bad enough he will prescribe a water pill for you. If the bloating is caused by fluid retention and is enough to cause discomfort, he may change your birth control pill.
Subj: Coming off the pill
I came off the pill the ending of March. My menstruation came March 29th and ended April 4th. My question to you is my period is three weeks late and I want to know since I haven’t seen my period as yet can the pills affect my cycle and make it come really late.
AskDocWeb: Yes coming off of the pill will effect your mensis for about three months.
Subj: Mid-month symptoms
I was on Ortho tri-cyclen for about two years. Recently I switched to Ortho Tricyclen Lo, about 4 months ago. The first month gave me a heavy period which has lessened somewhat. The next few months were normal, I dropped a few pounds without trying, and everything was great. This month, I’m on week 2 of the lo pill and I’ve got strange cramps, breast tenderness, etc. I haven’t experienced symptoms like this since before I got on the pill, and its probably way too early to tell if I am pregnant or not. Or is it? Has anybody else had strange mid-month symptoms like this, even after being on the pill for awhile?
Subj: Constant headaches with Lo
I have been on ortho tri-cyclen lo for almost 2 months. I have had daily headaches for 2 weeks. The headaches are at my temples and behind my eyes. My acne is almost non-existant on the medicine but my constant headache is now keeping me from being able to care for my children well. Are there pills that are known to give less headaches than others?
AskDocWeb: When headaches become disabling or debilitating, you can take that as a sign that you need to visit your doctor to find out what is wrong.
Subj: Skipping the pill?
Can I skip the pill with Ortho-tri cyclen? If yes, how? I read one report that said to reverse the order you take the pill in. The other report said to take the pill continuously, skipping the placebo. Thanks for your help.
AskDocWeb: If you mean skipping your period, we don’t recommend it. Talk to your doctor about what you want to accomplish. Otherwise, don’t skip any pills and take as directed.
Subj: Warning about Ortho-Lo
I cannot warn you enough about the dangers of this pill. I am an emotionally and physically sound 30 year old woman whose life was deeply affected by Ortho-Lo. I suffered from EXTREME depression, mood swings, emptiness and severe lack of concentration. I was unable to connect the dots in all areas of my life. I had NO sex drive (very abnormal for me) and feared that I may be approaching a nervous breakdown.
The first month I was so tired I could not function, the next three months evolved into a downward spiral of depression and darkness. The first day without taking it, seemed as if someone had given me my soul back. It’s been a little over a week and I am fully functional once again.
My new (and obviously more informed Dr) prescribed the Nuva Ring. It’s simple to insert and has the same effective rate as the pill. From what I understand the difference is the hormones are not released into your liver, therefore NO MOOD SWINGS. So far so good.
Subj: I hate ortho tri-cyclen!!!
I am 18 and have taken the pill before with no problems. Recently I started taking it again a month ago, and from the first day I started taking it, I’ve had my period 3 weeks! I had five days off, that’s it.
Subj: Starting birth control
I’ve never taken birth control before and am about to start taking Ortho Tri-cyclen but I’m a little worried about any complications so I have a few questions to ask. My prom is a little over one month away and more than likely I will be drinking my question is is it ok to drink alcohol on the pill? Second if I start taking the pill now will I get my period when it was next supposed to come or will it come sooner or later? Also, is there a certain time I should start taking it or can I take it at any time? The sooner someone can get back to me the better I would REALLY appreciate it. Thanx!
AskDocWeb: You can drink while on birth control. For the first three months your period is likely to be irregular and accompanied by spotting, until your body gets used to them.
Subj: Constantly falling asleep
I am concerned that I am taking too many Rx drugs. I am constantly falling asleep and have a lot of difficulty waking up. Co-workers have noticed my lack of energy and are concerned I have a sleep disorder, or that I may be sick. I only work about 25 hours a week, so I know I’m NOT sleep-deprived. I am currently taking Prozac, Lamictal, and Ortho-Evra. Thanks for all your help.
AskDocWeb: The meds you are taking should not cause you to be tired. Sounds like you had better get this checked by your physician.
Subj: Now I know I’m not crazy
I’ve been on Orthro Tricyclen Lo for about a 1½ year . Lately I’ve noticed that right before my period I get extremely pissed off at the slightest thing. Not only that I’m bloated; and very bloated right before my period. Occassionally (which is once a in a while) I’m allowed to see my flat stomach but even that has been decreased. My breast have become huge as if I were pregnant. Now that I’ve read other peoples feedback I know I’m not crazy. This pill is making me a very angry, fat, bloated person.
Subj: Quitting trinessa
I have been taking trinessa for about 6 months now and I am interested in stopping for personal reasons. I am currently on the last set of 7 pills; or the placebo pill. I do not want to start another pack and I was wondering if quitting so suddenly was ok…any advice would be appreciated. I cannot find any info of stopping trinessa on the web. Thank you.
AskDocWeb: You can safely quit after taking the placebo pills.
Subj: first pack of ortho-lo
I just finished my first monthly pack of ortho-lo pills and I have already noticed weight gain and I also am experiencing a large acne breakout. I am 22 and haven’t had such a breakout since I was probably 16. UGG!!
Subj: Weight gain with Ortho
Three years on Ortho, 20 pounds heavier. I exercised and tried to find out what was happening to me until I realized the only change I had gone through was taking the pills. What do you suggest?
AskDocWeb: Since you have only been on ortho for three years we will assume that you are in your early twenties and are thinking of raising a family later. If that is the case and you want to continue with the birth control pills, about all you can do is to continue exercising, watch your diet, and take a 30 minute walk three times a week.
Aside from the birth control pills you could use condoms or a diaphragm to eliminate the estrogen increase.
Subj: Breakthrough bleeding
I have been on ortho trycylen-lo for 16 days and for like 5 days I have been having a lot of breakthrough bleeding. I can’t tell if this is my period coming early or if its just something I have to adjust to. I usually get it around the 3rd, but it came like 2 1/2 weeks early. And am I well protected against pregnancy? My bf and I had sexual intercourse yesterday and he did come inside of me. Do you think I am still protected against pregnancy even if I’m on my first month of the pills? I’m kind of worried. Please let me know.
AskDocWeb: You could become pregnant while having breakthrough bleeding. You are not protected safely until your breakthrough bleeding stops and your period is normal. Some say to stay on the pill two full weeks before you have intercourse, but in your case it may be safer to wait. It takes 90 days for your period to adjust but you shouldn’t have breakthrough bleeding for that long. If you do, see your physician about changing your birth control pill.
Subj: Too emotional
I have been on Tricyclen lo for just about a week and a half and have just recently started experiencing the most tremendous mood swings; I am so emotional, I can barely contain myself sometimes. I am not sure I should even continue with these particular pills, as I am prone to depression and anxiety. Are there any other birth control pills, patches or injections that have lower risk of psychological side effects?
AskDocWeb: Yes, there is. If you continue to have severe depression and mood swings after the initial 90 days, discuss this with your physician. He should change your birth control pill at that time. If your physician wants to put you on an anti-depressant, you may want to object (and do so firmly). Here is our reasoning behind this.
If the pill is causing the depression and mood swings, isn’t it better to change the pill rather than to start taking another drug? The new drug could have side effects of its own and then what? Do you take yet another drug to treat the side effects of that one. You could end up taking many drugs to treat side effects instead of eliminating the cause of your condition. Read more feedback
Report – 21 – 22 – 23 – 24 – Page 25 – 26 – 27 – 28 – 29 – Last Page 175